Does Aleve Contain Aspirin?

Summary: Aleve does not contain any aspirin. That includes other Aleve products like the cold and sinus formulation. If you are trying to avoid aspirin because of bleeding concerns it’s important to note that drugs like Aleve can increase your risk of bleeding. Although the risk is not as much as aspirin.

Dear Curtis: My doctor told me to avoid any aspirin-containing products because I’m also taking warfarin. I have arthritis and would like to take some Aleve for the pain. Does Aleve contain aspirin?

No.

Aleve is in the same class as Motrin (ibuprofen) and is called a NSAID (Non-Steroidal Anti-Inflammatory Drug). There are other Aleve products on the market including a cold and sinus formulation. It also does not contain aspirin.

Aleve Can Cause Bleeding As Well

One important point: you might want to run your choice of pain relievers by your doctor as well. All of the NSAIDS like Aleve can increase your risk of bleeding and stomach irritation and problems. So, it’s by no means completely safe. But, compared to aspirin, it doesn’t cause as much bleeding risk.